PL EN


Preferencje help
Widoczny [Schowaj] Abstrakt
Liczba wyników
Czasopismo
1997 | 82 | 1 | 17-26
Tytuł artykułu

On the diophantine equation $(x^m + 1)(x^n + 1) = y²$

Autorzy
Treść / Zawartość
Warianty tytułu
Języki publikacji
EN
Abstrakty
EN
1. Introduction. Let ℤ, ℕ, ℚ be the sets of integers, positive integers and rational numbers respectively. In [7], Ribenboim proved that the equation
   (1) $(x^m + 1)(x^n + 1) = y²$, x,y,m,n ∈ ℕ, x > 1, n > m ≥ 1,
has no solution (x,y,m,n) with 2|x and (1) has only finitely many solutions (x,y,m,n) with 2∤x. Moreover, all solutions of (1) with 2∤x satisfy max(x,m,n) < C, where C is an effectively computable constant. In this paper we completely determine all solutions of (1) as follows.
  Theorem. Equation (1) has only the solution (x,y,m,n)=(7,20,1,2).
Słowa kluczowe
Czasopismo
Rocznik
Tom
82
Numer
1
Strony
17-26
Opis fizyczny
Daty
wydano
1997
otrzymano
1996-02-19
poprawiono
1996-09-19
Twórcy
autor
  • Department of Mathematics, Zhanjiang Teachers College, 524048 Zhanjiang, Guangdong, P.R. China
Bibliografia
  • [1] C. Ko, On the diophantine equation $x² = y^n + 1$, xy ≠ 0, Sci. Sinica 14 (1964), 457-460.
  • [2] M. Laurent, M. Mignotte et Y. Nesterenko, Formes linéaires en deux logarithmes et déterminants d'interpolation, J. Number Theory 55 (1995), 285-321.
  • [3] M.-H. Le, A note on the diophantine equation x²p - Dy² = 1, Proc. Amer. Math. Soc. 107 (1989), 27-34.
  • [4] W. Ljunggren, Zur Theorie der Gleichung x²+1 = Dy⁴, Avh. Norske Vid. Akad. Oslo I 5 (1942), no. 5, 27 pp.
  • [5] W. Ljunggren, Sätze über unbestimmte Gleichungen, Skr. Norske Vid. Akad. Oslo I (1942), no. 9, 53 pp.
  • [6] W. Ljunggren, Noen setninger om ubestemte likninger av formen $(x^n-1)/(x-1) = y^q$, Norsk. Mat. Tidsskr. 25 (1943), 17-20.
  • [7] P. Ribenboim, Square classes of $(a^n-1)/(a-1)$ and $a^n+1$, Sichuan Daxue Xuebao, Special Issue, 26 (1989), 196-199.
  • [8] N. Robbins, On Pell numbers of the form px², where p is a prime, Fibonacci Quart. 22 (1984), 340-348.
  • [9] A. Rotkiewicz, Applications of Jacobi's symbol to Lehmer's numbers, Acta Arith. 42 (1983), 163-187.
Typ dokumentu
Bibliografia
Identyfikatory
Identyfikator YADDA
bwmeta1.element.bwnjournal-article-aav82i1p17bwm
JavaScript jest wyłączony w Twojej przeglądarce internetowej. Włącz go, a następnie odśwież stronę, aby móc w pełni z niej korzystać.